Alert archive / Texas / High Wind Warnings in 2023
High Wind Warning 20, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 29, 2023, 1:16 PM MDT for Eddy County, New Mexico; 4 counties in Texas. It took effect at Mar 30, 2023, 8:00 AM MDT. It was in force for 34 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 29, 2023, 1:16 PM MDT (19:16 UTC)
- In effect from
- Mar 30, 2023, 8:00 AM MDT
- Expired
- Mar 31, 2023, 6:00 PM MDT
- In force
- 34 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX
The radar
The Midland/Odessa radar (KMAF), 215 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 5:06 PM MDT | NON-TSTM WND GST 61 | Pine Springs, TX | MESONET STATION 60 PINE SPRINGS GMNP. |
| Mar 30, 6:23 PM MDT | NON-TSTM WND GST 61 | 1 Wnw Castolon, TX | MESONET STATION 123 1NW CASTOLON, BBNP BIG BEND NP/BREWSTER. |
| Mar 31, 4:37 AM MDT | NON-TSTM WND GST 64 | Pine Springs, TX | MESONET STATION 60 PINE SPRINGS GMNP. |
| Mar 31, 6:38 AM MDT | NON-TSTM WND GST 66 | 3 Nnw Pine Springs, TX | MESONET STATION GDBT2 THE BOWL. |
| Mar 31, 7:58 AM MDT | NON-TSTM WND GST 52 | 7 Wsw Mcdonald Observat, TX | MESONET STATION WDPT2 WOLF DEN DMP. |
| Mar 31, 9:13 AM MDT | NON-TSTM WND GST 51 | 3 Ene Queen, NM | MESONET STATION QENN5 QUEEN. |
| Mar 31, 9:52 AM MDT | NON-TSTM WND GST 72 | 1 Ene Pine Springs, TX | MESONET STATION PSGT2 PINERY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1982 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
565 WWUS74 KMAF 291916 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 216 PM CDT Wed Mar 29 2023 NMZ027-TXZ270-271-277-300730- /O.UPG.KMAF.HW.A.0020.230330T1500Z-230401T0000Z/ /O.NEW.KMAF.HW.W.0020.230330T1500Z-230401T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 216 PM CDT Wed Mar 29 2023 /116 PM MDT Wed Mar 29 2023/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THURSDAY TO 7 PM CDT /6 PM MDT/ FRIDAY... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph expected. * WHERE...Guadalupe and Delaware Mountains, and Davis. * WHEN...From 10 AM CDT /9 AM MDT/ Thursday to 7 PM CDT /6 PM MDT/ Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
5 follow-up statements
897 WWUS74 KMAF 300835 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 335 AM CDT Thu Mar 30 2023 NMZ027-TXZ270-271-277-010000- /O.EXT.KMAF.HW.W.0020.230330T1400Z-230401T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 335 AM CDT Thu Mar 30 2023 /235 AM MDT Thu Mar 30 2023/ ...HIGH WIND WARNING NOW IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ FRIDAY... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph expected. * WHERE...Guadalupe and Delaware Mountains, and Davis. * WHEN...From 9 AM CDT /8 AM MDT/ this morning to 7 PM CDT /6 PM MDT/ Friday. * IMPACTS...Severe turbulence near the mountains will be hazardous for low flying light aircraft. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ272-273-275-276-278>281-311200- /O.NEW.KMAF.WI.Y.0024.230330T1800Z-230331T1200Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, and Presidio 335 AM CDT Thu Mar 30 2023 /235 AM MDT Thu Mar 30 2023/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 AM CDT /6 AM MDT/ FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southeast New Mexico and southwest Texas. * WHEN...From 1 PM CDT /noon MDT/ this afternoon to 7 AM CDT /6 AM MDT/ Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
932 WWUS74 KMAF 301839 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 139 PM CDT Thu Mar 30 2023 NMZ027-TXZ270-271-277-310645- /O.CON.KMAF.HW.W.0020.000000T0000Z-230401T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 139 PM CDT Thu Mar 30 2023 /1239 PM MDT Thu Mar 30 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ FRIDAY... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph expected. * WHERE...Guadalupe, Delaware and Davis mountains. * WHEN...Until 7 PM CDT /6 PM MDT/ Friday. * IMPACTS...Severe turbulence near the mountains will be hazardous for low flying light aircraft. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ272-273-275-276-278>281-310645- /O.CON.KMAF.WI.Y.0024.000000T0000Z-230331T1200Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, and Presidio 139 PM CDT Thu Mar 30 2023 /1239 PM MDT Thu Mar 30 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and southwest Texas. * WHEN...Until 7 AM CDT /6 AM MDT/ Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
933 WWUS74 KMAF 310457 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1157 PM CDT Thu Mar 30 2023 NMZ028-TXZ272-273-275-276-278>281-310600- /O.CAN.KMAF.WI.Y.0024.000000T0000Z-230331T1200Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, and Presidio 1157 PM CDT Thu Mar 30 2023 /1057 PM MDT Thu Mar 30 2023/ ...WIND ADVISORY IS CANCELLED... Winds in the advisory area have fallen below criteria. $$ NMZ027-TXZ270-271-277-010000- /O.CON.KMAF.HW.W.0020.000000T0000Z-230401T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 1157 PM CDT Thu Mar 30 2023 /1057 PM MDT Thu Mar 30 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ FRIDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph. * WHERE...Guadalupe and Delaware Mountains, and Davis. * WHEN...Until 7 PM CDT /6 PM MDT/ Friday. * IMPACTS...Severe turbulence near the mountains will be hazardous for low flying light aircraft. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
875 WWUS74 KMAF 310814 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 314 AM CDT Fri Mar 31 2023 NMZ027-TXZ270-271-277-312015- /O.CON.KMAF.HW.W.0020.000000T0000Z-230401T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 314 AM CDT Fri Mar 31 2023 /214 AM MDT Fri Mar 31 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph. * WHERE...Guadalupe and Delaware Mountains, and Davis. * WHEN...Until 7 PM CDT /6 PM MDT/ Friday. * IMPACTS...Severe turbulence near the mountains will be hazardous for low flying light aircraft. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-273>276- 278-312015- /O.NEW.KMAF.WI.Y.0025.230331T1500Z-230331T2100Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin- Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane- Upton-Reagan-Pecos-Eastern Culberson County-Reeves County Plains- Chinati Mountains-Marfa Plateau-Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Pecos, Marfa, and Alpine 314 AM CDT Fri Mar 31 2023 /214 AM MDT Fri Mar 31 2023/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 4 PM CDT /3 PM MDT/ THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 4 PM CDT /3 PM MDT/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
681 WWUS74 KMAF 311848 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 148 PM CDT Fri Mar 31 2023 NMZ027-TXZ270-271-277-010000- /O.CON.KMAF.HW.W.0020.000000T0000Z-230401T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 148 PM CDT Fri Mar 31 2023 /1248 PM MDT Fri Mar 31 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph. * WHERE...Guadalupe and Delaware Mountains, and Davis. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Severe turbulence near the mountains will be hazardous for low flying light aircraft. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-273>276- 278-312100- /O.CON.KMAF.WI.Y.0025.000000T0000Z-230331T2100Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin- Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane- Upton-Reagan-Pecos-Eastern Culberson County-Reeves County Plains- Chinati Mountains-Marfa Plateau-Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Pecos, Marfa, and Alpine 148 PM CDT Fri Mar 31 2023 /1248 PM MDT Fri Mar 31 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...Until 4 PM CDT /3 PM MDT/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 29, 11:27 AM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Mar 29, 11:27 AM MDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1227 PM CDT Wed Mar 29 2023
...New AVIATION...
.SHORT TERM...
(Today through Thursday afternoon)
Issued at 401 AM CDT Wed Mar 29 2023
Winds have already returned to the southeast this morning following
yesterdays cold front. A mid level cloud deck has helped keep
temperatures up overnight with most locations in the 50s. We should
still see temperatures drop through sunrise as clouds begin to
diminish. Today will be the pick of the week with winds generally 10
to 15 mph and temperatures in the 70s. Much warmer conditions are
expected overnight as low level moisture increases. By Thursday, an
upper trough begins to approach the area from the west. SW flow
aloft ahead of this system will induce leeside troughing leading to
increasing south winds. A dryline will mix east across the area
during the afternoon likely stalling across the western Permian
Basin. West of this boundary expect gusty southwest winds and
humidity values under 10 percent. These conditions along with drying
fuels will lead to critical fire weather conditions. A 50-70 kt mid
level jet will traverse the region late Thursday into Friday morning
so have gone ahead and issued High Wind Watches for the Guadalupe,
Delaware, and Davis Mountains. Please see the Fire Wx discussion
below for more info. East of the dryline moisture values will remain
higher, but gusty south winds (possibly close to advisory
conditions) will also be present. The threat for any storms looks to
remain well to our north and east where better forcing lies.
&&
.LONG TERM...
(Thursday night through Tuesday)
Issued at 401 AM CDT Wed Mar 29 2023
Friday sees the passages of another Pacific front across the region
and that will take temperatures down near or below normal during the
afternoon. Winds will pick up across the Plains during the day as an
upper level low passes just north of the area. An associated 700 mb
jet with 60-70 kt winds will orient SW to NE late Thursday into
Friday morning. As it stands, other wind products will likely be
needed across much of the area. Winds decrease Friday night as the
upper low ejects to the east.
With the passage of the Friday front, significantly drier air
spreads across the forecast area. This combined with the winds will
lead to critical fire weather conditions for southeast New Mexico
and much of West Texas. More details regarding fire weather can be
found below. The extended continues to be warm and dry with each day
well above normal in the 80s. Sunday and Monday look to be our
warmest day of the year so far with highs into the upper 80s to low
90s. The next system approaches Monday into Tuesday of the coming
week. No relief from the dry conditions in sight.
&&
.AVIATION...
(18Z TAFS)
Issued at 1227 PM CDT Wed Mar 29 2023
VFR conditions and modest southeast winds will continue the next
24 hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 75 53 78 54 / 0 0 0 10
Carlsbad 78 45 84 47 / 0 0 0 0
Dryden 73 53 81 57 / 0 0 0 0
Fort Stockton 79 52 85 52 / 0 0 0 0
Guadalupe Pass 73 50 75 43 / 0 0 0 0
Hobbs 74 46 82 46 / 0 0 0 0
Marfa 76 42 78 41 / 0 0 0 0
Midland Intl Airport 74 51 80 51 / 0 0 0 10
Odessa 74 52 81 52 / 0 0 0 10
Wink 77 48 86 47 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from Thursday morning through Friday evening for
Davis Mountains-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains.
Fire Weather Watch from Thursday afternoon through Thursday
evening for Eastern Culberson County-Guadalupe Mountains
Above 7000 Feet-Guadalupe and Delaware Mountains-Van Horn
and Highway 54 Corridor.
NM...High Wind Watch from Thursday morning through Friday afternoon
for Guadalupe Mountains of Eddy County.
Fire Weather Watch from Thursday morning through Thursday
evening for Chaves Plains-Eddy Plains-Lea-Sacramento
Foothills and Guadalupe Mountains.
&&
SHORT TERM...29
LONG TERM....93
AVIATION...10Hazardous weather outlook, Mar 29, 1:15 PM MDT, 1 minute before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 215 PM CDT Wed Mar 29 2023 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-301915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 215 PM CDT Wed Mar 29 2023 /115 PM MDT Wed Mar 29 2023/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A High Wind Warning is in effect from Thursday morning to Friday afternoon for the Guadalupe, Delaware, and Davis Mountains. A Red Flag Warning is in effect Thursday afternoon for the Davis, Guadalupe, and Delaware Mountains as well as the plains of southeastern New Mexico and the upper Trans Pecos regions of west Texas, including Culberson County. A Fire Weather Watch is in effect from mid morning Friday through late Friday afternoon for much of west Texas and southeastern New Mexico. Elevated to critical fire weather concerns are expected each afternoon Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 1:10 AM MDT | High Wind Watch | MAF | Eddy | 12 hr |
| Mar 29, 1:00 PM MDT | Fire Weather Watch | MAF | Chaves, Eddy, Lea, Lincoln, Otero | 24 hr |
| Mar 29, 1:00 PM MDT | Red Flag Warning | MAF | Chaves, Eddy, Lea, Lincoln, Otero | 30 hr |
Nearby
High Wind Warnings in Texas, 2023High Wind Warnings in New Mexico, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.